The Michigan Mathematical Journal

Hyperplace arrangements and box splines

A. Björner, C. De Concini, and Claudio Procesi

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 57 (2008), 201-225.

Dates
First available in Project Euclid: 8 September 2008

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1220879405

Digital Object Identifier
doi:10.1307/mmj/1220879405

Mathematical Reviews number (MathSciNet)
MR2492449

Zentralblatt MATH identifier
1181.41011

Subjects
Primary: 14A15: Schemes and morphisms 05B35: Matroids, geometric lattices [See also 52B40, 90C27] 13A99: None of the above, but in this section

Citation

De Concini, C.; Procesi, Claudio; Björner, A. Hyperplace arrangements and box splines. Michigan Math. J. 57 (2008), 201--225. doi:10.1307/mmj/1220879405. https://projecteuclid.org/euclid.mmj/1220879405


Export citation

References

  • A. Björner, The homology and shellability of matroids and geometric lattices, Matroid applications, Encyclopedia Math. Appl., 40, pp. 226--283, Cambridge Univ. Press, Cambridge, 1992.
  • A. Cavaretta, W. Dahmen, and C. Micchelli, Stationary subdivisions, Mem. Amer. Math. Soc. 453 (1991).
  • W. Dahmen and C. Micchelli, Translates of multivariate splines, Linear Algebra Appl. 52 (1983), 217--234.
  • ------, On the local linear independence of translates of a box spline, Studia Math. 82 (1985), 243--263.
  • ------, On the solution of certain systems of partial difference equations and linear independence of the translates of box splines, Trans. Amer. Math. Soc. 292 (1985), 305--320.
  • C. de Boor, The polynomials in the linear span of integer translates of a compactly supported function, Constr. Approx. 3 (1987), 199--308.
  • C. de Boor, K. Höllig, and S. Riemenschneider, Box splines, Appl. Math. Sci., 98, Springer-Verlag, New York, 1993.
  • C. de Boor, A. Ron, and Z. Shen, On ascertaining inductively the dimension of the joint kernel of certain commuting linear operators, Adv. in Appl. Math. 17 (1996), 209--250.
  • ------, On ascertaining inductively the dimension of the joint kernel of certain commuting linear operators II, Adv. Math. 123 (1996), 223--242.
  • C. De Concini and C. Procesi, Nested sets and Jeffrey Kirwan residues, Geometric methods in algebra and number theory (F. Bogomolov, Y. Tschinkel, eds.), Progr. Math., 235, pp. 139--150, Birkhäuser, Boston, 2005.
  • ------, Topics in hyperplane arrangements, polytopes and box-splines (in preparation).
  • N. Dyn and A. Ron, Local approximation by certain spaces of exponential polynomials, approximation order of exponential box splines, and related interpolation problems, Trans. Amer. Math. Soc. 319 (1990), 381--403.
  • A. M. Garsia, Combinatorial methods in the theory of Cohen--Macaulay rings, Adv. Math. 38 (1980), 229--266.
  • M. Hochster, Rings of invariants of tori, Cohen--Macaulay rings generated by monomials, and polytopes, Ann. of Math. (2) 96 (1972), 318--337.
  • R. Q. Jia, S. D. Riemenschneider, and Z. Shen, Dimension of kernels of linear operators, Amer. J. Math. 114 (1992), 157--184.
  • B. Kind and P. Kleinschmidt, Schälbare Cohen--Macaulay-Komplexe und ihre Parametrisierung, Math. Z. 167 (1979), 173--179.
  • T. Lyche, C. Manni, and P. Sablonnière, Quasi-interpolation projectors for box splines, J. Comput. Appl. Math. (to appear).
  • T. Lyche and L. L. Schumaker, Local spline approximation methods, J. Approx. Theory 15 (1975), 294--325.
  • A. Ron, Lecture notes on hyperplane arrangements and zonotopes, Univ. Wisconsin, Spring 2007.
  • I. J. Schoenberg, Cardinal spline interpolation, CBMS-NSF Regional Conf. Ser. in Appl. Math., 12, SIAM, Philadelphia, 1973.
  • Z. Shen, Dimension of certain kernel spaces of linear operators, Proc. Amer. Math. Soc. 112 (1991), 381--390.
  • R. P. Stanley, Combinatorics and commutative algebra, 2nd ed., Progr. Math., 41, Birkhäuser, Boston, 1996.
  • G. Strang and G. Fix, A Fourier analysis of the finite element variational method, C.I.M.E. II (Ciclo, 1971), Constructive aspects of functional analysis (G. Geymonat, ed.), Edizioni Cremonese, Rome, 1973.
  • ------, An analysis of the finite element method, Prentice-Hall, Englewood Cliffs, NJ, 1973.
  • W. T. Tutte, Lectures on matroids, J. Res. Nat. Bur. Standards Sect. B 69B (1965), 1--47.
  • N. White (ed.), Theory of matroids / Combinatorial geometries / Matroid applications, Cambridge Univ. Press, Cambridge, 1986 / 1987 / 1992.
  • K. Yosida, Functional analysis, 6th ed., Grundlehren Math. Wiss., 123, Springer-Verlag, Berlin, 1980.